MAUDE Adverse Event Report: STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE S 5.5X40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE S 5.5X40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482802540
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not returned per hospital policy.
 
Event or Problem Description
Primary surgery using es2 system was performed (b)(6) 2017.It was reported that the screw deviated from the vertebral body post-operatively and the cage fractured at l3/4.Patient was revised on (b)(6) 2019.This record represents the cage.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records were reviewed no relevant issues or similar events were identified.Due to lack of information and as the screw was not returned, a definite root cause cannot be determined but may have occurred potentially due to incorrect screw trajectory, wrong instrument used for screw final tightening, poor bone quality / patient pathology, excessive post-op activity by patient (not recommended by surgeon), screw threads are worn/stripped.Additionally, the screw was implanted for almost 2 years and it is unknown if the patient fused.According to the ifu, "in the event that healing is delayed, does not occur, or failure to immobilize the delayed/ nonunion results, the implant will be subject to excessive and repeated stresses which can eventually cause loosening, bending or fatigue fracture." h3 other text : device was not returned and therefore could not be evaluated.
 
Event or Problem Description

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE S 5.5X40MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8724915
Report Number3004024955-2019-00026
Device Sequence Number2022396
Product Code NKB
UDI-Device Identifier07613327001884
UDI-Public07613327001884
Combination Product (Y/N)N
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482802540
Device Lot Number163988
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/29/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;